Alert archive / Hawaii / High Wind Warnings in 2009

High Wind Warning 1, NWS Honolulu, HI

January 14, 20094 counties in Hawaii

NWS Honolulu, HI issued this high wind warning at Jan 14, 2009, 8:04 PM HST for 4 counties in Hawaii. It was in force for 4 days. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 14, 2009, 8:04 PM HST (06:04 UTC)
Expired
Jan 18, 2009, 11:28 PM HST
In force
4 days
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

What was reported inside it

TimeReportWhereRemark
Jan 15, 2:45 AM HSTNON-TSTM WND DMGKaneohe, HIPOWER OUT FOR 1800 HECO CUSTOMERS DUE TO STRONG WINDS.
Jan 15, 4:51 AM HSTNON-TSTM WND GST 41Kaneohe, HI
Jan 15, 2:49 PM HSTNON-TSTM WND GST 48Schofield Barracks, HIRAWS
Jan 16, 3:34 AM HSTNON-TSTM WND DMGKailua, HIPOWER OUTAGE REPORTED IN ENCHANTED LAKES AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 6.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2009-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2009-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 150604
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
804 PM HST WED JAN 14 2009

...STRONG WESTERLY WINDS ACROSS MAUI AND BIG ISLAND SUMMITS...

.STRONG WESTERLY WINDS ARE BLOWING ACROSS HIGHER ELEVATIONS OF BOTH 
MAUI AND THE BIG ISLAND. A LARGE LOW PRESSURE SYSTEM FAR TO THE
NORTH WILL CONTINUE TO EXERT ITS INFLUENCE THROUGH THURSDAY AND
INTO FRIDAY WHEN A COLD FRONT FINALLY CROSSES OUR ISLANDS.

HIZ022-151415-
/O.CAN.PHFO.HW.A.0001.090116T0400Z-090117T0200Z/
/O.NEW.PHFO.WI.Y.0003.090115T0604Z-090116T0400Z/
HALEAKALA SUMMIT-
804 PM HST WED JAN 14 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE HIGH
WIND WATCH HAS BEEN CANCELLED. 

WEST WINDS ACROSS THE SUMMIT OF HALEAKALA WILL BE 30 MPH WITH
GUSTS TO 50 MPH THROUGH THURSDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIZ028-151415-
/O.NEW.PHFO.HW.W.0001.090115T0604Z-090116T0400Z/
BIG ISLAND SUMMITS-
804 PM HST WED JAN 14 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. 

WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 40 TO 55 MPH
WITH GUSTS TO 75 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HIZ001>011-151415-
/O.CON.PHFO.HW.A.0001.090116T0400Z-090117T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
804 PM HST WED JAN 14 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON. 

WINDS ON KAUAI AND OAHU WILL GRADUALLY INCREASE ON THURSDAY...
WITH WIND GUSTS OF 50 TO 60 MPH POSSIBLE THURSDAY NIGHT AND
FRIDAY. THE STRONGEST WIND GUSTS ARE EXPECTED OVER THE HIGH
TERRAIN AND ACROSS COMMUNITIES NORTH AND EAST OF HIGH TERRAIN.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH ARE POSSIBLE...BUT NOT YET CERTAIN. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$
12 follow-up statements
000 
WWHW70 PHFO 151341
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
341 AM HST THU JAN 15 2009

...STRONG WESTERLY WINDS ACROSS MAUI AND BIG ISLAND SUMMITS...

.STRONG WESTERLY WINDS CONTINUE ACROSS HIGHER ELEVATIONS OF BOTH
MAUI AND THE BIG ISLAND. THE LARGE LOW PRESSURE SYSTEM FAR TO THE
NORTH IS PRODUCING THESE WINDS AND THEY WILL LIKELY CONTINUE THROUGH
TONIGHT AND INTO FRIDAY WHEN A COLD FRONT FINALLY CROSSES OUR
ISLANDS.

HIZ028-160245-
/O.CON.PHFO.HW.W.0001.000000T0000Z-090116T0400Z/
BIG ISLAND SUMMITS-
341 AM HST THU JAN 15 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON. 

WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 40 TO
55 MPH WITH GUSTS TO 75 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HIZ022-160245-
/O.CON.PHFO.WI.Y.0003.000000T0000Z-090116T0400Z/
HALEAKALA SUMMIT-
341 AM HST THU JAN 15 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. 

WEST WINDS ACROSS THE SUMMIT OF HALEAKALA WILL BE 30 MPH WITH
GUSTS TO 50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIZ001>011-160245-
/O.CON.PHFO.HW.A.0001.090116T0400Z-090117T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
341 AM HST THU JAN 15 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY AFTERNOON. 

WINDS ON KAUAI AND OAHU WILL GRADUALLY INCREASE TODAY...WITH WIND
GUSTS OF 50 TO 60 MPH POSSIBLE TONIGHT AND FRIDAY. THE STRONGEST
WIND GUSTS ARE EXPECTED OVER THE HIGH TERRAIN AND ACROSS
COMMUNITIES NORTH AND EAST OF HIGH TERRAIN.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH ARE POSSIBLE...BUT NOT YET CERTAIN. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$
HOAG
000 
WWHW70 PHFO 151707
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
707 AM HST THU JAN 15 2009

...DAMAGING SOUTHWESTERLY WIND GUSTS POSSIBLE TONIGHT AND FRIDAY
ON KAUAI AND OAHU...

...STRONG WESTERLY WINDS ACROSS MAUI AND BIG ISLAND SUMMITS...

.GUSTY SOUTHWEST WINDS WILL INCREASE TONIGHT ON KAUAI AND OAHU AS
A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. THE WINDS WILL
BE STRONGEST AHEAD OF AND ALONG THE FRONT WHICH WILL SWEEP ACROSS
KAUAI FRIDAY MORNING AND OAHU MID DAY FRIDAY. THE MAIN AREAS OF
CONCERN WILL BE OVER THE HIGH TERRAIN AND COMMUNITIES TO THE NORTH
AND EAST OF THE HIGH TERRAIN WHICH ARE PRONE TO GUSTY DOWNSLOPE
WINDS. IN ADDITION...STRONG WINDS WILL PERSIST ACROSS THE SUMMITS
OF MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND AND ACROSS HALEAKALA
ON MAUI.

HIZ028-160215-
/O.CON.PHFO.HW.W.0001.000000T0000Z-090116T0400Z/
BIG ISLAND SUMMITS-
707 AM HST THU JAN 15 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON. 

WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 40 TO
55 MPH WITH GUSTS TO 75 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HIZ022-160215-
/O.CON.PHFO.WI.Y.0003.000000T0000Z-090116T0400Z/
HALEAKALA SUMMIT-
707 AM HST THU JAN 15 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. 

WEST WINDS ACROSS THE SUMMIT OF HALEAKALA WILL BE 30 MPH WITH
GUSTS TO 50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIZ001>011-160215-
/O.CON.PHFO.HW.A.0001.090116T0400Z-090117T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
707 AM HST THU JAN 15 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM HST THIS EVENING
THROUGH FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM HST THIS EVENING
THROUGH FRIDAY AFTERNOON. 

WINDS ON KAUAI AND OAHU WILL GRADUALLY INCREASE TODAY...WITH WIND
GUSTS OF 50 TO 60 MPH POSSIBLE TONIGHT AND FRIDAY. THE STRONGEST
WIND GUSTS ARE EXPECTED OVER THE HIGH TERRAIN AND ACROSS
COMMUNITIES NORTH AND EAST OF HIGH TERRAIN.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH ARE POSSIBLE...BUT NOT YET CERTAIN. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$
WROE
000 
WWHW70 PHFO 160200
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST THU JAN 15 2009

...STRONG AND LOCALLY DAMAGING WIND GUSTS TO AFFECT THE STATE
THROUGH FRIDAY...

.GUSTY SOUTHWEST WINDS WILL INCREASE LATE TONIGHT ON KAUAI OAHU
MOLOKAI AND NIIHAU AS A STRONG COLD FRONT APPROACHES FROM THE
NORTHWEST. THE WINDS WILL BE STRONGEST AHEAD OF AND ALONG THE
FRONT WHICH WILL SWEEP ACROSS KAUAI FRIDAY MORNING...OAHU MID
DAY...AND MOLOKAI FRIDAY AFTERNOON. THE MAIN AREAS OF CONCERN
WILL BE OVER THE MOUNTAINS AND COMMUNITIES TO THE NORTH AND EAST
OF THE MOUNTAINS WHICH ARE PRONE TO GUSTY DOWNSLOPE WINDS. WINDS
WILL DECREASE RAPIDLY AFTER THE FRONT MOVES THROUGH. 

IN ADDITION...STRONG WINDS WILL PERSIST ACROSS THE SUMMITS OF
MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND AND ACROSS HALEAKALA ON
MAUI.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.


HIZ022-161400-
/O.UPG.PHFO.WI.Y.0003.000000T0000Z-090116T0400Z/
/O.EXB.PHFO.HW.W.0001.000000T0000Z-090117T1000Z/
HALEAKALA SUMMIT-
400 PM HST THU JAN 15 2009

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS ACROSS THE SUMMIT OF HALEAKALA WILL BE 30 TO 40 MPH
TONIGHT INCREASING TO 35 TO 50 MPH FRIDAY.

$$

HIZ001>011-161400-
/O.UPG.PHFO.HW.A.0001.090116T0400Z-090117T0200Z/
/O.EXB.PHFO.HW.W.0001.090116T0400Z-090117T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
400 PM HST THU JAN 15 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

WINDS ON KAUAI...OAHU...AND NIIHAU WILL GRADUALLY INCREASE
TONIGHT...WITH LOCAL WIND GUSTS OF 50 TO 60 MPH EXPECTED LATE
TONIGHT AND FRIDAY. THE STRONGEST WIND GUSTS ARE EXPECTED OVER THE
MOUNTAINS AND ACROSS COMMUNITIES NORTH AND EAST OF MOUNTAINS.

$$

HIZ012-013-161400-
/O.EXB.PHFO.HW.W.0001.090116T0400Z-090117T0400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-
400 PM HST THU JAN 15 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. 

WINDS ON MOLOKAI WILL GRADUALLY INCREASE TONIGHT...WITH WIND
GUSTS OF 50 TO 60 MPH POSSIBLE LATE TONIGHT AND FRIDAY. THE
STRONGEST WIND GUSTS ARE EXPECTED OVER THE MOUNTAINS AND ACROSS
COMMUNITIES NORTH AND EAST OF MOUNTAINS.

$$

HIZ028-161400-
/O.EXT.PHFO.HW.W.0001.000000T0000Z-090117T1000Z/
BIG ISLAND SUMMITS-
400 PM HST THU JAN 15 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT HST FRIDAY
NIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT HST FRIDAY
NIGHT. 

WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 35 TO
55 MPH WITH GUSTS TO 70 MPH.

$$

HIZ014>021-161400-
/O.NEW.PHFO.WI.Y.0004.090116T0400Z-090117T1000Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
LEEWARD HALEAKALA-
400 PM HST THU JAN 15 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT. 

WINDS WILL CONTINUE TO INCREASE OVERNIGHT WITH GUSTS TO 50 MPH
DEVELOPING OVER MAUI...LANAI...AND KAHOOLAWE BY FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND OR GUSTS TO 50 MPH ARE
EXPECTED. 

$$
WROE
000 
WWHW70 PHFO 161352
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
352 AM HST FRI JAN 16 2009

...STRONG AND LOCALLY DAMAGING WIND GUSTS WILL AFFECT THE STATE
THROUGH MOST OF TODAY...

.GUSTY SOUTHWEST TO WEST WINDS CONTINUE AS A COLD FRONT
APPROACHES. THE WINDS WILL BE STRONGEST AHEAD OF AND ALONG THE
FRONT WHICH WILL SWEEP ACROSS KAUAI THIS MORNING...THEN OAHU AND
MOLOKAI LATE MORNING AND AFTERNOON. THE MAIN AREAS OF CONCERN WILL
BE OVER THE MOUNTAINS AND COMMUNITIES TO THE NORTH AND EAST OF THE
MOUNTAINS WHICH ARE PRONE TO GUSTY DOWNSLOPE WINDS. WINDS WILL
DECREASE RAPIDLY AFTER THE FRONT MOVES THROUGH.

IN ADDITION...STRONG WINDS WILL PERSIST ACROSS THE SUMMITS OF
MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND AND ACROSS HALEAKALA ON
MAUI.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

HIZ022-028-170300-
/O.CON.PHFO.HW.W.0001.000000T0000Z-090117T1000Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
352 AM HST FRI JAN 16 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT HST
TONIGHT...

WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 35 TO 55
MPH WITH GUSTS TO 70 MPH.

$$

HIZ001>013-170300-
/O.CON.PHFO.HW.W.0001.000000T0000Z-090117T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-
352 AM HST FRI JAN 16 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

STRONG SOUTHWEST TO WEST WINDS ON KAUAI...OAHU...AND NIIHAU WILL
CONTINUE...WITH LOCAL WIND GUSTS OF 50 TO 60 MPH...UNTIL THE FRONT
PASSES DURING THE TIME FROM LATE THIS MORNING THROUGH EARLY THIS
EVENING. THE STRONGEST WIND GUSTS ARE EXPECTED OVER THE MOUNTAINS
AND ACROSS COMMUNITIES NORTH AND EAST OF MOUNTAINS.

$$

HIZ014>021-170300-
/O.CON.PHFO.WI.Y.0004.000000T0000Z-090117T1000Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
LEEWARD HALEAKALA-
352 AM HST FRI JAN 16 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

WINDS WILL CONTINUE TODAY WITH GUSTS TO 50 MPH OVER
MAUI...LANAI...AND KAHOOLAWE THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND OR GUSTS TO 50 MPH
ARE EXPECTED.

$$

HOAG
000 
WWHW70 PHFO 161958
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
958 AM HST FRI JAN 16 2009

...GUSTY SOUTHWEST WINDS TO AFFECT MAUI COUNTY INTO THE AFTERNOON
WITH DECLINING WINDS ON KAUAI AND OAHU...

.GUSTY SOUTHWEST WINDS WILL PERSIST ACROSS MAUI COUNTY INTO THE
AFTERNOON AS A FRONT MOVES DOWN THE ISLAND CHAIN. THE MAIN AREAS
OF CONCERN WILL BE OVER THE MOUNTAINS AND COMMUNITIES TO THE NORTH
AND EAST OF THE MOUNTAINS ON MAUI COUNTY WHICH ARE PRONE TO GUSTY
DOWNSLOPE WINDS. WINDS WILL DECREASE RAPIDLY AFTER THE FRONT MOVES
THROUGH.

IN ADDITION...STRONG WINDS WILL PERSIST ACROSS THE SUMMITS OF
MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND AND ACROSS HALEAKALA ON
MAUI.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

HIZ012-013-170400-
/O.CAN.PHFO.HW.W.0001.000000T0000Z-090117T0400Z/
/O.EXB.PHFO.WI.Y.0004.000000T0000Z-090117T0400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-
958 AM HST FRI JAN 16 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

WIND GUSTS TO 50 MPH ARE POSSIBLE AS A FRONT MOVES ACROSS MAUI
COUNTY INTO THE AFTERNOON. 

$$

HIZ001>011-162100-
/O.CAN.PHFO.HW.W.0001.000000T0000Z-090117T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
958 AM HST FRI JAN 16 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
WIND WARNING. 

GUSTY WINDS HAVE DECREASED ON KAUAI AND OAHU.

$$

HIZ022-028-170900-
/O.CON.PHFO.HW.W.0001.000000T0000Z-090117T1000Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
958 AM HST FRI JAN 16 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT HST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT.

WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 35 TO 55
MPH WITH GUSTS TO 70 MPH.

$$

HIZ014>021-170400-
/O.EXT.PHFO.WI.Y.0004.000000T0000Z-090117T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
LEEWARD HALEAKALA-
958 AM HST FRI JAN 16 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

WIND GUSTS TO 50 MPH ARE POSSIBLE AS A FRONT MOVES ACROSS MAUI
COUNTY INTO THE AFTERNOON. 

$$
WROE
000 
WWHW70 PHFO 170131
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST FRI JAN 16 2009

...STRONG WINDS TO CONTINUE ACROSS THE HIGH SUMMITS OF MAUI AND
THE BIG ISLAND TONIGHT...

.GUSTY SOUTHWEST WINDS ACROSS MAUI COUNTY WILL CONTINUE TO
DECREASE AS A FRONT WEAKENS ACROSS THE ISLANDS. HOWEVER...STRONG
WEST TO NORTHWEST WINDS WILL PERSIST ACROSS THE SUMMITS OF MAUNA
KEA AND MAUNA LOA ON THE BIG ISLAND AND ACROSS HALEAKALA ON MAUI
THROUGH AT LEAST TONIGHT.


HIZ012>021-170245-
/O.CAN.PHFO.WI.Y.0004.000000T0000Z-090117T0400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
331 PM HST FRI JAN 16 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WINDS HAVE DECREASED ACROSS MAUI COUNTY.

$$

HIZ022-028-171445-
/O.EXT.PHFO.HW.W.0001.000000T0000Z-090117T1600Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
331 PM HST FRI JAN 16 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. 

WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND AND MAUI WILL BE
40 TO 55 MPH WITH GUSTS TO 70 MPH.

A HIGH WIND WARNING MEANS THAT WINDS AROUND THE SUMMIT AREAS ARE
SUSTAINED IN EXCESS OF 45 MPH OR FREQUENT GUSTS ABOVE 60 MPH ARE
OCCURRING. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL
WINDS SUBSIDE.

$$
WROE
000 
WWHW70 PHFO 171329
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 AM HST SAT JAN 17 2009

...STRONG WINDS TO CONTINUE ACROSS THE SUMMITS OF MAUI AND THE
BIG ISLAND TODAY...

.STRONG WINDS WILL PERSIST ACROSS THE SUMMITS OF MAUNA KEA AND
MAUNA LOA ON THE BIG ISLAND TODAY WHILE WINDS WILL REMAIN STRONG
ENOUGH TO WARRANT AN ADVISORY ON THE SUMMIT OF HALEAKALA ON MAUI.

HIZ022-180230-
/O.CAN.PHFO.HW.W.0001.000000T0000Z-090117T1600Z/
/O.NEW.PHFO.WI.Y.0005.090117T1329Z-090118T0300Z/
HALEAKALA SUMMIT-
329 AM HST SAT JAN 17 2009

...WIND ADVISORY IN EFFECT UNTIL 5 PM HST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIZ028-180230-
/O.EXT.PHFO.HW.W.0001.000000T0000Z-090118T0300Z/
BIG ISLAND SUMMITS-
329 AM HST SAT JAN 17 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM HST THIS
AFTERNOON...

WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 40 TO 
55 MPH WITH GUSTS TO 65 MPH.

A HIGH WIND WARNING MEANS THAT WINDS AROUND THE SUMMIT AREAS ARE
SUSTAINED IN EXCESS OF 45 MPH OR FREQUENT GUSTS ABOVE 60 MPH ARE
OCCURRING. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL
WINDS SUBSIDE.

$$
000 
WWHW70 PHFO 171935
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
935 AM HST SAT JAN 17 2009


HIZ022-172045-
/O.CAN.PHFO.WI.Y.0005.000000T0000Z-090118T0300Z/
HALEAKALA SUMMIT-
935 AM HST SAT JAN 17 2009

...WIND ADVISORY IS CANCELLED...

WINDS HAVE DROPPED BELOW THE 30 MPH THRESHOLD.

$$

HIZ028-180845-
/O.EXT.PHFO.HW.W.0001.000000T0000Z-090118T1600Z/
BIG ISLAND SUMMITS-
935 AM HST SAT JAN 17 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

WEST WINDS OF 60 TO 80 MPH WILL CONTINUE OVER THE SUMMITS OF MAUNA
KEA AND MAUNA LOA TODAY. THE WINDS WILL GRADUALLY WEAKEN TONIGHT...
BUT WILL REMAIN ABOVE THE 45 MPH WARNING LEVEL THROUGH EARLY SUNDAY
MORNING. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS
SUBSIDE.

$$
DONALDSON
000 
WWHW70 PHFO 180129
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 PM HST SAT JAN 17 2009

HIZ028-181430-
/O.EXT.PHFO.HW.W.0001.000000T0000Z-090118T2200Z/
BIG ISLAND SUMMITS-
329 PM HST SAT JAN 17 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 12 PM HST SUNDAY...

WEST WINDS OF 60 TO 80 MPH WITH EVEN STRONGER GUSTS WILL CONTINUE
OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA. WINDS THIS STRONG ARE
VERY DANGEROUS. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED
UNTIL WINDS SUBSIDE.

$$
DONALDSON
000 
WWHW70 PHFO 181331
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST SUN JAN 18 2009

HIZ028-182200-
/O.CON.PHFO.HW.W.0001.000000T0000Z-090118T2200Z/
BIG ISLAND SUMMITS-
331 AM HST SUN JAN 18 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON HST TODAY...

WEST WINDS OF 40 TO 65 MPH WITH HIGHER GUSTS WILL CONTINUE OVER
THE SUMMITS OF MAUNA KEA AND MAUNA LOA THIS MORNING. WINDS MAY
DECREASE TO 30 TO 45 MPH WITH HIGHER GUSTS THIS AFTERNOON.

VERY STRONG WINDS CAN CREATE HAZARDOUS DRIVING CONDITIONS. TRAVEL
TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

$$
000 
WWHW70 PHFO 182125
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1125 AM HST SUN JAN 18 2009

HIZ028-191000-
/O.EXT.PHFO.HW.W.0001.000000T0000Z-090119T1000Z/
BIG ISLAND SUMMITS-
1125 AM HST SUN JAN 18 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

WEST WINDS OF 50 TO 60 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH
THE DAY BEFORE DROPPING BELOW WARNING CRITERIA TONIGHT. 

VERY STRONG WINDS CAN CREATE HAZARDOUS DRIVING CONDITIONS. TRAVEL
TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

$$
POWELL
000 
WWHW70 PHFO 190928
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1128 PM HST SUN JAN 18 2009

HIZ028-192200-
/O.CAN.PHFO.HW.W.0001.000000T0000Z-090119T1000Z/
/O.NEW.PHFO.WI.Y.0006.090119T0928Z-090119T2200Z/
BIG ISLAND SUMMITS-
1128 PM HST SUN JAN 18 2009

...WIND ADVISORY IN EFFECT UNTIL 12 PM HST MONDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM HST MONDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. WINDS AT THE SUMMITS HAVE DECREASED TO
ADVISORY LEVELS...AND ARE EXPECTED TO CONTINUE DROPPING THROUGH
MONDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MORRISON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Jan 14, 4:00 PM HST, 4 hours 4 minutes earlier.

Area forecast discussion, Jan 14, 4:00 PM HST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST WED JAN 14 2009

.SYNOPSIS...
MODERATE SOUTHWEST WINDS AND ISOLATED SHOWERS WILL PREVAIL THROUGH
TONIGHT AS A FRONT REMAINS STALLED NORTHWEST OF KAUAI. SOUTHWEST
WINDS WILL STRENGTHEN THURSDAY AND BECOME VERY GUSTY THURSDAY NIGHT
AS THE FRONT REDEVELOPS NORTH OF THE STATE. THE FRONT WILL REACH
KAUAI FRIDAY MORNING AND BRING STRONG GUSTY WINDS AND SHOWERS TO
PORTIONS OF THE STATE BEFORE WEAKENING OVER THE BIG ISLAND SATURDAY
MORNING. WINDS WILL SHIFT OUT OF THE NORTHWEST AS THE FRONT
PASSES...THEN DECLINE ON SATURDAY. GENTLE TRADE WINDS AND DRY
WEATHER ARE EXPECTED BY SUNDAY.

&&

.DISCUSSION...
MODERATE SOUTHWEST WINDS WILL GRADUALLY INCREASE TONIGHT AND
THURSDAY AS A STALLED FRONT STRENGTHENS NORTH OF THE ISLANDS. THE
AFTERNOON LIHUE SOUNDING IS SHOWING MID LEVEL WINDS INCREASING AS A
DEVELOPING STORM SYSTEM PASSES FAR NORTH OF THE ISLANDS. ITS
ASSOCIATED FRONT WILL MERGE WITH AN EXISTING..STALLED FRONT 250
MILES NORTH OF KAUAI. IN RESPONSE...BUOY 51001...LOCATED NEARLY 200
MILES NORTHWEST OF KAUAI...HAS REGISTERED A STEADY INCREASE IN WINDS
THIS AFTERNOON...AND WINDS WILL GRADUALLY INCREASE OVER THE ISLANDS
TONIGHT. BY THURSDAY AFTERNOON...FRESH AND LOCALLY GUSTY
SOUTHWESTERLY WINDS WILL BECOME ESTABLISHED OVER MOST OF THE SMALLER
ISLANDS.

THE SOUTHWESTERLY FLOW HAS BEEN RATHER DRY TODAY AND IS EXPECTED TO
CONTINUE TO BE SO INTO THURSDAY. ISOLATED SHOWERS MOVING UP FROM THE
SOUTH WILL PERSIST TONIGHT OVER MOST LOCALES...BUT POPS ACROSS MAUI
COUNTY WERE BUMPED UP A BIT SINCE THE GFS INDICATES A CONVERGENCE
BAND SETTING UP THERE. A GRADUAL INCREASE IN SHOWERS IS IN STORE FOR
THE SMALLER ISLANDS ON THURSDAY. THE BIG ISLAND WILL REMAIN MOSTLY
DRY WITH VOLCANIC EMISSIONS MOVING NORTHWARD OVER THE HILO DISTRICTS.

SOUTHWEST WINDS WILL INCREASE FURTHER AND BECOME VERY GUSTY OVER
PORTIONS OF THE STATE THURSDAY EVENING THROUGH FRIDAY. ANOTHER
IMPULSE TRAVELLING WITHIN A STRONG PACIFIC JET STREAM WILL
INVIGORATE THE FRONT CURRENTLY NORTH OF KAUAI AND TIGHTEN THE
PRESSURE GRADIENT OVER THE STATE. AS A RESULT...GUSTY SOUTHWESTERLY
WINDS WILL INCREASE FURTHER THURSDAY EVENING ACROSS THE HIGHER
TERRAIN AND AREAS NORTH AND EAST OF THE HIGH TERRAIN ON KAUAI AND
OAHU. THE STRONGEST WIND GUSTS ON KAUAI AND OAHU WILL OCCUR IN AREAS
PRONE TO DOWNSLOPING SOUTHWESTERLY WINDS. THESE AREAS INCLUDE
WINDWARD KAUAI...WINDWARD OAHU...CENTRAL OAHU...AND THE NORTH SHORE
OF OAHU.

THE STRONGEST SUSTAINED WINDS AND STRONG WIND GUSTS WILL OCCUR AHEAD
OF AND ALONG THE FRONT AS IT MOVES OVER KAUAI FRIDAY MORNING AND
OAHU MID DAY FRIDAY. A HIGH WIND WATCH HAS BEEN ISSUED FOR THESE
ISLANDS. THE FRONT WILL BE WEAKENING AS IT MOVES OVER MAUI COUNTY
FRIDAY AFTERNOON AND EVENING...AND ALTHOUGH MOST THESE ISLANDS HAVE
BEEN OMITTED FROM THE HIGH WIND WATCH...GUSTY DOWNSLOPE WINDS...SOME
TO 50 MPH...ARE POSSIBLE WITH THE FRONT. THE HIGH WIND WATCH DOES
INCLUDE THE HIGH SUMMIT OF HALEAKALA...WHERE STRONG SUSTAINED WINDS
ARE EXPECTED TO DEVELOP LATE THURSDAY NIGHT OR FRIDAY. WHILE THERE
WILL LIKELY BE SOME HEAVY SHOWERS ALONG THE FRONT...INSTABILITY WILL
BE MODEST AND THE FRONT WILL BE MOVING PRETTY FAST...SO EXCESSIVE
RAINFALL IS NOT LIKELY. THE FRONT WILL REACH THE BIG ISLAND FRIDAY
NIGHT...BUT THE FEATURE WILL BE WEAKENING RAPIDLY. AT THIS
TIME...GUSTY WINDS DO NOT APPEAR TO BE A PROBLEM...THOUGH KOHALA
WILL LIKELY EXPERIENCE SOME INCREASE IN WINDS AS THE FRONT MOVES
THROUGH.

WINDS WILL GRADUALLY VEER AND EASE LATE FRIDAY NIGHT AND SATURDAY
BEHIND THE FRONT AS A WEAK SURFACE RIDGE DEVELOPS NORTH OF THE
ISLANDS. DRY AND STABLE CONDITIONS WITH GENTLE TRADES ARE EXPECTED
SUNDAY THROUGH MARTIN LUTHER KING JR DAY AHEAD OF ANOTHER FRONT THAT
WILL AFFECT THE ISLANDS TUESDAY OR WEDNESDAY.

&&

.MARINE...
THE LARGE NORTHWEST SWELL HAS LEVELED OFF AT 14 FT 17 SECONDS AT
BUOY 51001 THIS AFTERNOON. A RECENT SURF REPORT FROM THE NORTH
SHORE OF KAUAI INDICATES SURF UP TO 35 FT...AND THESE HEIGHTS ARE
EXPECTED TO MATERIALIZE ON OAHU AND MAUI COUNTY THIS EVENING. LARGE
SURF UP TO 15 FT IS IN STORE FOR WEST FACING SHORES OF THE BIG
ISLAND TONIGHT AS WELL. THE LARGE SURF WILL DECLINE SLIGHTLY ON
THURSDAY BUT REMAIN AT WARNING LEVELS. ANOTHER NORTHWEST SWELL IS
DUE ON FRIDAY...KEEPING SURF AT OR ABOVE WARNING LEVELS THROUGH
SATURDAY. SMALL CRAFT ADVISORIES REMAIN IN EFFECT DUE TO HAZARDOUS
SEAS AND INCREASING WINDS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI
OAHU MOLOKAI AND MAUI AND WEST FACING SHORES OF THE BIG ISLAND.

HIGH SURF ADVISORY FOR WEST FACING SHORES OF LANAI AND NORTH FACING
SHORES OF THE BIG ISLAND.

HIGH WIND WATCH FOR KAUAI OAHU AND HALEAKALA SUMMIT FROM 6 PM
THURSDAY THROUGH 4 PM FRIDAY.

SMALL CRAFT ADVISORY.

&&

WROE

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:55 PM HSTHigh Wind WatchHFOHonolulu, Kauai, Kalawao24 hr
Jan 14, 8:04 PM HSTWind AdvisoryHFOKalawao20 hr

Nearby

High Wind Warnings in Hawaii, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.